... life had change and the dr told me its due to the changes i recently went through. They put on lexapro and xanex to help the anxiety and panic attacks. I was on 10 mgs of lexapro for about 2 months. At that time my husband and I started to discuss having a baby. And The dr told me i cant be on lexarpro what so ever. So they told me well since you havent been on it long you shouldnt have any withdrawal effects. Wrong i was so emotional for a week my body ache i was sick to my stomach. So they said to wean my self off so i did over a month and half. The first week I have body zaps. The follow week i have had headaches now those for the most part went away i get every now and then and i am noticing that my anxiety is getting worse and worse. I normally only take a .50 xanex a day in the morning. But its getting to the point that i wake up in the middle of the night with anxiety that i have to take another .50 of xanex. My goal is to get off xanex as well and only take it when i need it. My question is anxiety apart of the withdrawal does it get better? I would get anxiety normally and be able to talk myself down and just breath deep in and out. I just want off due to the fact that we are trying to have a baby. And Am worried because xanex is hard to get off i heard. So by me taking more worries me more. My dr did tell me to take 0.25 of xanex 3 times a day to help with the withdrawal but the 0.25 does nothing to me since they had me taking the .50 and my body is use to that
lexapro can actually exacerbate symptoms of anxiety even though it is prescribed for anxiety and depression. I have found that it can cause nervous like symptoms and feelings of not being able to sit still. The withdrawal can take some time and docs dont tell you this and I have had the brain zaps and the body aches and pains, flu like symptoms and even more anxiety. Come off it very slowly and I do mean slowly. even if you have cut it into 2.5mg pieces and wait about 14 days before you decrease becasue of the long halflife of it. also when you get down to about 2.5mg you might want to cut that in half and take that every other day. the xanax will help but let your body adjust about 1-2 months before your last dose because of the long life. dont worry too much about the increase in xanax your still on a low dose even if you up it to .5mg up 4 times a day or even switch to ativan which has a longer half life then deal with that withdrawal.
hang in there you will be ok i made and you can too. I felt like I was going craze\y and i hated the lexapro withdrawal worse than any other withdrawal but all is good nowl. You wil be finel Love,Peace,Joy
Hello, what you probably experienced is called the "Serotonin Flu". This consists of symptoms, as you described, and those generally associated with the stomach flu. The anxiety, associated with the withdrawl, will ease, but in time. The length of time depends on each individual person. Hope this helps, best regards.
Speaking from someone who was on some medicine for Depression and on Xanax. I found out I was pregnant while taking the Xanax. So I had to quit those cold turkey. The whole time I was pregnant not one Anxiety or Panic attack. Even after he was born I didn't get my first attack until after he turned a year old. But I had a lot on my mind. My husband just got back from a ( suppose to have been 6 month deployment but got extended) deployment to AFGH. They lost a total of 5 Marines. And I was told when he came home in October that the Advance party ( he was with) almost came home in boxes. Bomb landed 50ft from them but thank god it was a dud. He came back a changed man. He isn't even Infantry. He is a mechanic on Huey's and Cobra's. Which are two helicopters. I had to call my dad to help me deal with the way he is.
We had halloween coming, two weeks later was the Marine Corp Ball, couple days later we had our son's first birthday, a week we had his brother and his wife and kids coming in for Thanksgiving. 2 days after they left my fatherinlaw and motherinlaw was going to be here. Then like 2 weeks later we had Christmas. We had so much stuff we had to get and just didn't have the money. And it all hit me one night while laying in bed with my husband going to sleep. Went saw my PCM which was at the Naval Hospital. She kept giving me these medications that has anxiety and depression medicine in one pill. I kept having bad reactions to them. So I went and saw a Psych doctor. Because the last medicine my PCM gave me I ended up in the ER. And they told me that the medication I needed nobody at that hospital would give me. Which was Xanax. Finally went and saw a Psych doctor. Come to find out Depression and Anxiety can go into hiding and stay hid for months or years. But when it comes back it will come back 10x's worse. And I also found out I have ADHD. LOL But on Nov 11 2009 I had my very first seizure. The hospital couldn't find no reason why I had one except I didn't take my Xanax. But I am going to see a specialist about that. But before the seizure if I ran out of Xanax I would go through with draws bad. I am talking like I would be talking about nothing. Or I swear I hear things. Its crazy. But he tried me on .50mg of Xanax. I told him sometimes I was having to take 2 of those. He then bumped me up to 1mg of Xanax 4 times a day. I got a hobby to maybe see if that would help me. I do scrap booking and make my own Americana or Patriotic decorations for my house. But none of those helped. I just wish you the best of luck.
I see you've had a lot of responses... so I'll add one more (because medications effect everyone differently). Xanax is a benzodiazapene, commonly used to reduce anxiety. It is fast acting (you can feel the effects within 15-20 minutes) but it also has a shorter duration (usually about 4 hours) compared to other benzodiazapenes (Ativan, Valium or Klonopin). It is fairly common for someone to develop a tolerance to their dose (whether .25 or 1 mg or higher). Also common for a patient to take higher dose to compensate for the tolerance, just trying to relieve the anxiety.
Your increased anxiety sounds more like a "rebound" effect, versus a withdrawal symptom. When the Xanax wears off... the anxiety returns and feels even more intense. I have experienced this with Xanax and would describe it like this ("water" = "anxiety"): Xanax acts sort of like a dam... it "holds back the water"... but when the dam is removed (or the flood gates are opened) "all the water rushes out" and "can potentially flood whatever lies in its path". When the Xanax wears off, the anxiety returns (emotional flood gates are opened) and the anxiety feels more intense than before you took the Xanax... your mind is "flooded" with emotions that can be so overwhelming... that you want or need to take another dose to relieve the increased anxiety.
I was diagnosed with ADHD, OCD and Generalized Anxiety Disorder about 15 years ago. In addition to other meds, Xanax has almost always been part of my bedtime medication regiment. (between 1.5 to 2 mg of Xanax). I have gone weeks without it and never experienced anything more than irritability and/or my anxiety returning (sometimes worse than before). Personally, this was much easier to tolerate than the physical withdrawal symptoms (serotonin discontinuation syndrome) I've experienced from missing a few days of Lexapro (which sounds like you experienced as well)... which knocked me off my feet and onto the couch for several days.
I would encourage you to take it "a dose at a time"... perhaps try .25mg and relaxation exercises and/or focused breathing vs. taking .5mg... you can always take another .25mg if you don't get enough relief. Before taking your next dose (later in the day or at bedtime) rate your anxiety (1 to 5) with 1 being "mild" and 5 being "severe", again taking time to do some relaxation exercises or focused breathing before taking your next dose... etc. Of course its much easier to tell someone to do this, than it is to actually do it... but it does work (some of the time... depending on cause or intensity of the anxiety)!
Good luck to you!
good thing about xanex and most benzos is that they are pills so if you want to taper you can cut or crush a .5 and take half or 2/3 or 1/10 if you want (this is a reason i refuse to be perscribed a cap for mental disorders). and tapering makes it so you probably wont feel as much but as long as its in your system it is doing something
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Dec 2009 • 3 answers
Posted 27 Nov 2011 • 3 answers
Do Durogesic contribute to anxiety or work against lexapro 10 as I'm about to start on them toworrow
Posted 25 Aug 2012 • 3 answers
Posted 2 Sep 2012 • 4 answers
Posted 8 Aug 2013 • 5 answers